Alert archive / New Jersey / Gale Watches in 2017
Gale Watch 25, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Dec 15, 2017, 3:30 AM EST. It took effect at Dec 16, 2017, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2017, 3:30 AM EST (08:30 UTC)
- In effect from
- Dec 16, 2017, 1:00 AM EST
- Expired
- Dec 15, 2017, 3:49 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
571 WHUS71 KPHI 150830 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 330 AM EST Fri Dec 15 2017 ANZ450-451-152130- /O.CAN.KPHI.SC.Y.0101.000000T0000Z-171215T1000Z/ /O.NEW.KPHI.GL.A.0025.171216T0600Z-171216T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 330 AM EST Fri Dec 15 2017 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from late tonight through Saturday morning. The Small Craft Advisory has been cancelled. * Location...The Atlantic coastal waters of New Jersey and Delaware. * Winds...Northwest 15 to 25 kt with gusts up to 35 kt. * Seas...2 to 4 feet. * Timing...Winds are expected to increase late Friday evening. The strongest winds are expected just before and around sunrise Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ430-431-152130- /O.NEW.KPHI.SC.Y.0102.171216T0600Z-171216T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 330 AM EST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST SATURDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 1 AM to 6 PM EST Saturday. * Location...The Delaware Bay * Winds...West 10 to 20 kt with gusts up to 25 kt. * Seas...2 to 4 feet. * Timing...Winds will begin to increase after midnight tonight. There may be a brief lull in the winds late tonight, but gusts above 25 kt are expected again during the day Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ452>455-152130- /O.NEW.KPHI.GL.A.0025.171216T0600Z-171216T1500Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 330 AM EST Fri Dec 15 2017 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from late tonight through Saturday morning. * Location...The Atlantic coastal waters of New Jersey and Delaware. * Winds...West 15 to 25 kt with gusts up to 35 kt. * Seas...2 to 4 feet. * Timing...Winds are expected to increase late Friday evening. The strongest winds are expected just before and around sunrise Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ SFJ
2 follow-up statements
990 WHUS71 KPHI 151112 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 612 AM EST Fri Dec 15 2017 ANZ430-431-160015- /O.CON.KPHI.SC.Y.0102.171216T0600Z-171216T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 612 AM EST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 PM EST SATURDAY... * Location...The Delaware Bay * Winds...West 10 to 20 kt with gusts up to 25 kt. * Seas...2 to 4 feet. * Timing...Winds will begin to increase after midnight tonight. There may be a brief lull in the winds late tonight, but gusts above 25 kt are expected again during the day Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ450>455-160015- /O.CON.KPHI.GL.A.0025.171216T0600Z-171216T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 612 AM EST Fri Dec 15 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * Location...The Atlantic coastal waters of New Jersey and Delaware. * Winds...West 20 to 25 kt with gusts up to 35 kt. * Seas...2 to 4 feet. * Timing...Winds are expected to increase late Friday evening. The strongest winds are expected just before and around sunrise Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
262 WHUS71 KPHI 152049 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 349 PM EST Fri Dec 15 2017 ANZ452>455-161000- /O.EXB.KPHI.SC.Y.0102.171216T0000Z-171217T0600Z/ /O.UPG.KPHI.GL.A.0025.171216T0600Z-171216T1500Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 349 PM EST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SUNDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 7 PM this evening to 1 AM EST Sunday. The Gale Watch is no longer in effect. * Location...The Atlantic coastal waters of southern New Jersey and Delaware. * Winds...West-northwest 15 to 25 kt with gusts up to 30 kt. * Seas...3 to 5 feet. * Timing...Winds are expected to increase late this evening and overnight. The strongest winds will occur late tonight when gusts could briefly approach gale force for an hour or two, especially in our offshore waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ450-451-161000- /O.EXB.KPHI.SC.Y.0102.171216T0400Z-171217T0600Z/ /O.UPG.KPHI.GL.A.0025.171216T0600Z-171216T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 349 PM EST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 AM EST SUNDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 11 PM this evening to 1 AM EST Sunday. The Gale Watch is no longer in effect. * Location...The northern coastal waters of New Jersey. * Winds...West-northwest 15 to 25 kt with gusts up to 30 kt. * Seas...3 to 5 feet. * Timing...Winds are expected to increase late this evening and overnight. The strongest winds will occur late tonight when gusts could briefly approach gale force for an hour or two, especially in our offshore waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-161000- /O.CON.KPHI.SC.Y.0102.171216T0600Z-171216T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 349 PM EST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 PM EST SATURDAY... * Location...The Delaware Bay * Winds...West-northwest 15 to 25 kt with gusts up to 30 kt. * Seas...2 to 4 feet. * Timing...Winds are expected to increase overnight. The strongest winds will occur overnight. There may be a brief lull in the winds toward sunrise, but gusts above 25 kt are expected again later in the morning and afternoon on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ JRK
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Dec 15, 12:38 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 15, 12:38 AM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1238 AM EST Fri Dec 15 2017
.SYNOPSIS...
High pressure will build in across the area tonight through Friday
and then weaken. A low pressure system will move up the Middle
Atlantic coast Friday afternoon and evening. High pressure will return
for most of the weekend. A weak low pressure system will move through
Sunday night into Monday with another low expected for Tuesday.
High pressure will build in for the middle part of next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Current forecast looks pretty much on track with winds becoming
light NW and temps falling in the teens and low 20s most areas
(except a bit warmer over northern Delmarva). Some patchy CI
extends fairly far upstream and should continue to move across
the area overnight, which may somewhat limit further radiational
cooling. Will not make any changes to forecast mins attm.
Previous discussion...
High pressure builds into the region tonight. This will allow winds
to become light, especially late this evening and overnight as the
pressure gradient weakens. High clouds associated with an upper jet
streak will spread into the area this evening and overnight before
eroding from south to north toward early morning. We currently do
not anticipate this cirrus deck to have a significant impact on
radiational cooling. Accordingly, forecast low temperatures are on
the cooler side of the guidance with lows in the teens area wide
(slight cooler in the Poconos and slightly warmer in the cities. As
far as how we get there: temperatures should drop quickly after dark
despite the continued NW winds 5-15 mph given the tail end of the
stronger post-frontal CAA surge is projected to occur 21Z-00Z this
evening, then continue to fall but at a slower clip late this
evening and overnight.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
The next shortwave disturbance is forecast to dig around the
backside of the large scale trough across the Midwest/Great
Lakes region on Friday. There looks to be another weaker
shortwave farther south that will be tracking eastward into the
central Appalachians. The latest 12Z models trended toward
slightly more pronounced with (at least some degree of) of
phasing between these two systems as they approach the Mid-
Atlantic region in the afternoon. This is evident in the upper-
level jet streak that strengthens to 180-190 kt at 250 mb) just
to our south by the afternoon as well as coastal cyclogensis
that occurs near the NC/VA border midday.
Large-scale lift in the left-exit region of the upper-level jet
streak and in WAA/southwesterly flow ahead of the trough will likely
lead to the development of light precipitation during the afternoon
over coastal plain and possibly back into the I-95 corridor. Given
the trends seen in today's guidance, PoPs were increased to chance
for the I-95 corridor and to likely for Delmarva and southern NJ by
late afternoon. Although temperatures in the coastal plain may be in
the mid to upper 30s early in the afternoon, evaporative cooling
should bring them down to freezing as precip arrives. Accordingly,
ptype looks to be primarily snow for this event with the possibility
of a brief rain/snow mix at the onset near the coast.
The progressive pattern makes this a short-duration event, limiting
the risk for more substantial snowfall accumulations. Forecast
amounts that went out with the afternoon forecast package are 1" or
less for Delmarva and southern New Jersey. There is some support for
mesoscale banding (through snow bands would be much more transitory
than what we saw with the December 8-9 event) that would lead to
locally higher amounts with frontogenesis potentially occurring on
the northwestern side of the developing surface low. For the I-95
corridor, kept snowfall accumulations out of the forecast for now
with them predicted to be on the north/western fringe of the
organized lift and precipitation shield. We may need to expand light
accumulations a bit farther back to the north/west if trends
continue this way.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The offshore low (from the short term) will continue to pull
away Friday night and pops will decrease through the night. Any
accumulations of snow across srn NJ or coastal Delmarva will be
light after 00Z Saturday. High pressure will begin to build in
by morning. Low temperatures Saturday morning will bottom out in
the in the teens or low 20s far north and mid/upper 20s other
areas.
The weekend looks to be mostly fair at this point with high pressure
affecting the area. Temperatures will be a little below normal for
mid December, but not the the harsh chill like we had the past few
days. Clouds will increase later Sunday as a weak system begins to
arrive from the south/west. This system will be rather disorganized
and is not even shown producing qpf on the 12Z GFS model. Nonetheless,
since the other models are showing some precip, we have put some
chc pops are in the fcst for these areas. Mostly rain S/E with some
snow psbl N/W. Low confid overall.
Monday through Tuesday night will have mostly fair weather for the
area. Under upper ridging, temperatures will rise back to above
normal values with highs Monday and Tuesday in the 50s over
Delmarva and metro Philadelphia and mostly mid/upper 40s for the
Lehigh Valley and central NJ areas. It's possible that a few showers
may occur, but confid is rather limited and thus any pops in the
grids attm are in the slgt chc range. Chance pops will be found
Tuesday across the N/W areas with a front affecting those areas.
Wednesday and beyond will be mostly fair as another high pressure
areas moves in. Most of the operational 12Z models have this period
as dry. Temperatures should be back near normal values.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...VFR. Winds will decrease to 5- 10 kt this evening and
5 kt or less by late tonight. High confidence.
Friday...VFR and light/variable winds in the morning. By the
afternoon, expecting widespread MVFR ceilings across the area.
Confidence is increasing in light snow developing along and
especially south/east of I-95 terminals. A light SW winds around
5 kt should develop. Moderate confidence in the flight category
and timing of the snow.
Outlook...
Fri night...VFR conditions returning to S/E terminals with snow
ending during the late evening. VFR elsewhere.
Sat thru Sunday...Mostly VFR. Sunday night thru
Tuesday...Mostly VFR. Few showers psbl.
&&
.MARINE...
Wind gusts near 25 kt will remain possible for the next few
hours along the northern and central NJ shore. Otherwise, winds
and seas should stay below small craft advisory criteria through
the rest of today. Snow will likely develop over the DE Bay and
the coastal waters of southern NJ and DE Friday afternoon.
Outlook...
Fri night/Saturday...SCA conditions developing on the ocean behind
the departing low. Mostly sub-SCA for Delaware Bay.
Sat night thru Monday...Sub-SCA expected. Showers psbl Sun night.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 5 AM EST early this morning for
ANZ450-451.
&&
Synopsis...O'Hara
Near Term...AMC/Klein
Short Term...Klein
Long Term...O'Hara
Aviation...Johnson/Klein/O'Hara
Marine...Johnson/Klein/O'HaraHazardous weather outlook, Dec 14, 5:31 PM EST, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 531 PM EST Thu Dec 14 2017 MDZ008-NJZ001-007>010-012>015-019-PAZ054-055-060>062-070-071-101>106- 152245- Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Northwestern Burlington- Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 531 PM EST Thu Dec 14 2017 This Hazardous Weather Outlook is for northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>004-MDZ012-015-019-020-NJZ016>018-020>027-152245- New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes- Talbot-Caroline-Salem-Gloucester-Camden-Ocean-Cumberland-Atlantic- Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 531 PM EST Thu Dec 14 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Light snow will occur across Delmarva and southern New Jersey late Friday afternoon and evening. Roads may become slippery during the evening commute. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-152245- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 531 PM EST Thu Dec 14 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 3:26 AM EST | Winter Weather Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more | 18 hr |
| Dec 15, 3:30 AM EST | Small Craft Advisory | PHI | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.